MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 11956
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that a device is available for evaluation; it has not been received.
 
Event or Problem Description
This event is associated with user facility medwatch number mw5091784.The event involved a clave connector where the inside stopper remained depressed and resulted in a leak of chemotherapy, taxol, onto the patient's skin.The leak occurred on the top of the clave where it connects to the tubing.The patient was properly handled and skin washing occurred.
 
Additional Manufacturer Narrative
H10: one (1) new list# 11956, clave® connector, lot # 4410418 was received for testing on (b)(6)2020.The reported complaint of leakage was not confirmed or replicated on the returned new list# 11956 clave.The clave was leak tested and put through a multiple activation test and no leaks or stick downs were observed.The clave was found to meet product specifications.The used clave and mating devices were not returned for investigation.A dhr (device history review) lot# 4410418 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
CLAVE CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9612085
Report Number9617594-2020-00017
Device Sequence Number19517547
Product Code FPA
UDI-Device Identifier00887709042193
UDI-Public(01)00887709042193(17)241001(10)4410418
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Catalogue Number11956
Device Lot Number4410418
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TAXOL, MFR UNK